GI tract

Jury still out on PPIs and CV risk

Wednesday, 2 Dec 2015


There is not enough evidence to link the use of PPIs to an increased risk of MI, the TGA has concluded.

The review of two recent studies linking PPIs to an increased risk of MI found that neither study was designed to address the possibility that PPI use was itself a marker of increased cardiovascular risk.

Additionally, PPIs may have been used when anginal pain was mistaken for pain due to gastro-oesophageal reflux, the TGA said in its advisory statement.

“Because of these limitations, these two studies did not demonstrate an increased cardiovascular risk for PPIs that was independent of the patient population in which they were being used”.

“As a result, no further action is required at this time,” the advisory said.

“The TGA will continue to monitor this issue and encourages health professionals to report cardiovascular adverse events associated with use of PPIs.”

Already a member?

Login to keep reading.

OR
Email me a login link
logo

© 2023 the limbic